Alert archive / Michigan / Winter Storm Watches in 2015

Winter Storm Watch 2, NWS Gaylord, MI

November 20, 20155 counties in Michigan

NWS Gaylord, MI issued this winter storm watch at Nov 20, 2015, 3:29 AM EST for 5 counties in Michigan. It took effect at Nov 21, 2015, 7:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 20, 2015, 3:29 AM EST (08:29 UTC)
In effect from
Nov 21, 2015, 7:00 AM EST
Expired
Nov 20, 2015, 3:29 PM EST
In force
Issued by
NWS Gaylord, MI

Counties Alcona County, MI, Alpena County, MI, Arenac County, MI, Gladwin County, MI, Iosco County, MI

The radar

The NCL Michigan radar (KAPX), 98 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 8.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2015-11-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2015-11-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

442 
WWUS43 KAPX 200829
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
329 AM EST FRI NOV 20 2015


MIZ024-030-036-041-042-202200-
/O.NEW.KAPX.WS.A.0002.151121T1200Z-151122T0600Z/
ALPENA-ALCONA-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...ALPENA...HARRISVILLE...TAWAS CITY...
GLADWIN...STANDISH
329 AM EST FRI NOV 20 2015

...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
LATE SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH LATE
SATURDAY NIGHT. 

* TIMING...SNOW WILL DEVELOP FROM SOUTH TO NORTH BEGINNING
  SATURDAY MORNING AND CONTINUE THROUGH THE EVENING HOURS.

* ACCUMULATION...5 TO 8 INCHES OF SNOW IS EXPECTED.

* MAIN IMPACTS...SNOW COVERED AND SLIPPERY ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
829 
WWUS43 KAPX 202029
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
329 PM EST FRI NOV 20 2015

MIZ024-030-036-041-042-210430-
/O.UPG.KAPX.WS.A.0002.151121T1200Z-151122T0600Z/
/O.NEW.KAPX.WW.Y.0047.151121T1200Z-151122T0000Z/
ALPENA-ALCONA-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...ALPENA...HARRISVILLE...TAWAS CITY...
GLADWIN...STANDISH
329 PM EST FRI NOV 20 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST
SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

* TIMING...SNOW WILL DEVELOP FROM SOUTH TO NORTH BEGINNING 
  EARLY SATURDAY MORNING AND CONTINUE THROUGH THE EVENING HOURS. 

* ACCUMULATION...3 TO 5 INCHES OF SNOW IS EXPECTED.

* MAIN IMPACTS...SNOW COVERED AND SLIPPERY ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MIZ016>023-025>029-031>035-210430-
/O.NEW.KAPX.WW.Y.0047.151121T1200Z-151122T0000Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-
MONTMORENCY-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-
MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...
FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...
MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH
329 PM EST FRI NOV 20 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST
SATURDAY. 

* TIMING...SNOW WILL DEVELOP FROM SOUTH TO NORTH BEGINNING 
  EARLY SATURDAY MORNING AND CONTINUE THROUGH THE EVENING HOURS. 

* ACCUMULATION...2 TO 5 INCHES OF SNOW IS EXPECTED.

* MAIN IMPACTS...SNOW COVERED AND SLIPPERY ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this winter storm watch went out at Nov 19, 11:35 PM EST, 3 hours 54 minutes earlier.

Area forecast discussion, Nov 19, 11:35 PM EST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1135 PM EST THU NOV 19 2015

.UPDATE...
ISSUED AT 1018 PM EST THU NOV 19 2015

POTENT SHORT WAVE TROUGH AXIS NOW SWINGING THROUGH LAKE HURON THIS
EVENING. PARENT SFC LOW IS LOCATED OVER THE HUDSON BAY REGION WITH
THE CORE OF COLDEST AIR CONTINUING TO SPILL INTO THE GREAT LAKES
REGION ON VERY GUSTY SW WINDS. COLDEST AIR OF THE SEASON SETTLING
INTO THE REGION THUS FAR WITH -8C H8 TEMP ON THE 00Z APX SOUNDING
AND EXPECTED TO DROP A FEW MORE DEGREES OVER THE NEXT 12 TO 24
HOURS. INTERESTING TO SEE LAKE EFFECT PRECIP EXPLODE OVER THE
LAKES EARLIER IN THE AFTERNOON AS COLD AIR/MOISTURE/FORCING HIT
THE LAKES.

PERSISTENT SW MEAN LOWER LEVEL FLOW CONTINUES TO FOCUS BEST
ORGANIZED SNOW SHOWERS ACROSS NRN LAKE MICHIGAN INTO THE TIP OF
THE MITT/STRAITS REGION...AS WELL AS EASTERN MACKINAC/SE CHIPPEWA
COUNTIES. BUT LAKE BANDING THIS HOUR CONTINUES TO BE A BIT
DIFFUSE GIVEN THE GREAT OVER WATER INSTABILITY. NONETHELESS...RADAR
PRECIP ESTIMATES SUGGEST AROUND 3 TENTHS OF AN INCH OF LIQUID HAD
FALLEN WEST OF DE TOUR VILLAGE. HOWEVER...COOP OBSERVER REPORTED
LESS THAN AN INCH OF SNOW ACCUMULATION THROUGH 9 PM SUGGESTING LOW
SNOW RATIOS...OR IT/S MISSED THEM.

REST OF TONIGHT...CONDITIONS REMAIN VERY FAVORABLE FOR LAKE EFFECT
SNOWS THROUGH THE BALANCE OF THE NIGHT ALTHOUGH WELL ORGANIZED
LAKE BANDING MAY CONTINUE TO STRUGGLE GIVEN THE GREAT OVER WATER
INSTABILITY (LAKE-850MB DELTA T/S RUNNING >20C). BEST TRAJECTORIES
WILL CONTINUE TO FOCUS THROUGH THE STRAITS/MACKINAC/SE CHIPPEWA
COUNTY AREA FOR AWHILE BEFORE LOW LEVEL MEAN WIND VEERS MORE
WESTERLY BY MORNING...WHICH SHOULD SHIFT THE FOCUS OUT OF EASTERN
UPPER MICHIGAN. SO OVERALL...THINK ACCUMULATIONS WILL STAY BELOW
ANY HEADLINE CRITERIA GIVEN TEMPS THAT ARE STILL RUNNING AOA
FREEZING AND MORE DIFFUSE BANDING. BUT HAVE BEEFED UP SNOW
ACCUMULATIONS FOR A FEW SPOTS IN THE TIP OF THE MITT AS WELL AS SE
MACKINAC COUNTY.

WINDS: VERY DEEP MIXING TO NEARLY 600 MB AND WINDS PUSHING 60
KNOTS AT THAT LEVEL HAS PRODUCED SOME VERY GUSTY READINGS AT
TIMES...PARTICULARLY OVER NRN LAKE MICHIGAN INTO THE STRAITS THIS
EVENING WITH A FEW SPOTS REPORTING GUSTS OF 40 TO 50 KNOTS.
PUSHING STORM WARNING/HIGH WIND WARNING CRITERIA BUT ONLY IN
ISOLATED SPOTS...AND INLAND GUSTS HAVE NOT BEEN QUITE AS
IMPRESSIVE. GUSTS SHOULD WEAKEN OVERNIGHT AND OUR CURRENT 2 AM
EXPIRATION TIME LOOKS OK AT THE MOMENT.

&&

.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 411 PM EST THU NOV 19 2015

SURFACE LOW CENTER HAS MOVED INTO JAMES BAY LATE THIS AFTERNOON.
MAIN COLD FRONT AND RESULTING AREAS OF RAIN HAVE CLEARED OUR
CWA...WITH STRONG CAA COMMENCING IMMEDIATELY BEHIND IT. LIKE
CLOCKWORK...LAKE EFFECT PRECIP HAS BEGUN TO DEVELOP AS OVER-LAKE
INSTABILITY QUICKLY INCREASES WITH DELTA T'S RISING INTO THE MID TO
UPPER TEENS. LAKE PRECIP BANDS ARE STREAMING INTO THE STRAITS AND
ALONG THE LAKE MICHIGAN SHORELINE DRIVEN BY LOW LEVEL SW FLOW.
FURTHER UPSTREAM OVER WISCONSIN...LIGHT SNOW SHOWERS HAVE DEVELOPED
UNDER THE UPPER LOW IN THE VCNTY OF A RATHER POTENT VORT MAX. TEMPS
CONTINUE TO FALL THRU THE 40S...AND HAVE DROPPED INTO THE UPPER 30S
IN SW PORTIONS OF OUR CWA WHERE CAA. MAJORITY OF THE PRECIP STILL
APPEARS TO BE RAIN...BUT EXPECT SOME SNOW WILL BEGIN TO MIX WITH THE
RAIN DURING THE REMAINDER OF THE AFTERNOON. REGARDING WIND SPEEDS...
MOST LOCATIONS HAVE SEEN GUSTS AT LEAST TO 30 KTS...WITH LOCATIONS
ALONG THE LAKE MICHIGAN SHORELINE EXPERIENCING 40 TO 45 KTS GUSTS AT
TIMES.

AS WE HEAD INTO TONIGHT...500 MB LOW AND VORT MAX WILL PIVOT THRU
MAINLY THE NW HALF OF OUR CWA THIS EVENING...PROVIDING SOME SYNOPTIC
SUPPORT TO DEVELOPING LAKE EFFECT PRECIP. CAA WILL CONTINUE...WITH
850 MB TEMPS FURTHER COOLING TO -11 C BY LATE TONIGHT...BOOSTING
DELTA T'S TO AROUND 20 DEGREES. OVER-LAKE INSTABILITY WILL BE MORE
THAN SUFFICIENT TO MAINTAIN THE PRODUCTION LAKE EFFECT PRECIP...
WHICH SHOULD BECOME ALL FROZEN DURING EARLY EVENING. LOW LEVEL SW
FLOW WILL CONTINUE TO TARGET THE STRAITS AREA AND POINTS JUST NORTH
AND SOUTH...ALONG WITH FAR NW LWR MICHIGAN ALONG THE LAKE MICHIGAN
SHORELINE...FOR HIGHEST POPS. SNOW ACCUMULATION POTENTIAL IS A
DIFFICULT NUT TO CRACK FOR TONIGHT GIVEN SURFACE TEMPS WITHIN THE
MOST PERSISTENT AND HEAVIEST SNOW BAND WILL LIKELY NOT FALL AOB
FREEZING UNTIL LATER THIS EVENING. CERTAINLY SNOW CAN STACK UP IF
HEAVY ENOUGH REGARDLESS OF TEMPS STILL IN THE MID 30S. OVERALL
EXPECT A GENERAL 1 TO 2 INCHES FOR OUR SW FLOW AREAS AS OUTLINED
ABOVE...WITH SOME LOCALIZED HIGHER AMOUNTS. AT THIS TIME...WILL
REFRAIN FROM ISSUING AN ADVISORY WITH THE EXPECTATION THAT THE
MAJORITY OF THESE AREAS WILL SEE NEW SNOW AMOUNTS BELOW CRITERIA
(AGAIN...WITH A FEW EXCEPTIONS. WILL NEED TO MONITOR HOW QUICKLY
TEMPS DROP AND SNOW BEGINS TO ACCUMULATE THIS EVENING.

WITH RESPECT TO OUR ONGOING WIND EVENT...NRN LAKE MICHIGAN SHORELINE
COUNTIES WILL CONTINUE TO SEE A FEW GUSTS TO 45 KTS THIS EVENING AS
CAA CONTINUES TO MIX STRONGER WINDS ALOFT TO THE SURFACE. WILL KEEP
THE WIND ADVISORY IN TACT THRU TONIGHT FOR OUR LAKE MICHIGAN
SHORELINE COUNTIES FROM MACKINAC TO EMMET TO MANISTEE. INLAND AREAS
WILL REMAIN WINDY AS WELL...BUT WILL LIKELY NOT REACH ADVISORY
CRITERIA.

&&

.SHORT TERM...(FRIDAY THROUGH SUNDAY)
ISSUED AT 411 PM EST THU NOV 19 2015

...BREEZY FRIDAY WITH FAIRLY WIDESPREAD ACCUMULATING SNOW
SATURDAY...

HIGH IMPACT WEATHER POTENTIAL: BRISK WEST/SOUTHWEST WINDS
FRIDAY...THEN ACCUMULATION SNOWFALL (POTENTIAL ADVISORY TYPE
EVENT???) FOR SATURDAY.

PATTERN SYNOPSIS: DEEP LAYER CYCLONIC FLOW DOMINATES THE UPPER GREAT
LAKES...WHICH IS ALSO PULLING COLDER AIR ACROSS THE UPPER MIDWEST
AND INTO MICHIGAN.  SEVERAL SHORT WAVE TROUGHS WERE ROTATING AROUND
THE PARENT LOW PRESSURE CENTER OVER FAR NORTHERN ONTARIO...
PREDOMINANT ONE IN WATER VAPOR IMAGERY SPINNING THROUGH NORTHERN
WISCONSIN.  ALL OF THIS PART OF AN EXTENSIVE LONG WAVE TROUGH
ENCOMPASSING NORTH AMERICA...WITH SHORT WAVE ENERGY OVER BRITISH
COLUMBIA DIGGING SOUTHEAST INTO THE MEAN TROUGH POSITION...AND WILL
BE THE NEXT FEATURE OF INTEREST FOR THE UPPER LAKES THIS WEEKEND.

PATTERN FORECAST: CYCLONIC FLOW WILL CONTINUE TO HOLD MICHIGAN IN
ITS GRIP FRIDAY...WHILE LEE CYCLOGENESIS TAKES PLACE OVER THE
CENTRAL/SOUTHERN HIGH PLAINS IN RESPONSE TO DIGGING SHORT WAVE
ENERGY.  SURFACE LOW EXPECTED TO ORGANIZE OVER OKLAHOMA FRIDAY
NIGHT...AND TRACK NORTHEAST INTO ILLINOIS BY SATURDAY MORNING.  FROM
THERE FORECAST IDEAS DIVERGE...SYSTEM IS EXPECTED TO SPIN THROUGH
THE GREAT LAKES BUT EXACTLY WHERE IS THE QUESTION.  NAM-WRF/ECMWF/
GGEM TRENDING SOUTH ACROSS INDIANA/OHIO WITH A TURN NORTHEAST ACROSS
THE LOWER GREAT LAKES SATURDAY NIGHT.  GFS HAS BEEN STRONGER WITH A
FARTHER NORTH TRACK ACROSS SOUTHERN LOWER MICHIGAN...SREF MEAN SHOWS
A SURPRISING LARGE SPLIT FROM THE OPERATIONAL NAM-WRF AND IS EVEN
FARTHER NORTH THAN THE GFS. CONSENSUS IDEA IS TOWARD THE MORE
SOUTHERLY/OHIO VALLEY TRACK...BUT THIS DOESN'T COMPLETELY REMOVE THE
SNOW THREAT FOR NORTHERN MICHIGAN WITH THE FOCUS STILL OVER THE
SOUTHEAST THIRD OF THE FORECAST AREA FOR HIGHEST ACCUMULATIONS.

PRIMARY FORECAST CONCERNS: LAKE INDUCED PRECIPITATION AND WIND
FRIDAY.  TREND OF SNOWFALL DISTRIBUTION FOR SATURDAY SYSTEM.

FRIDAY...WEST-SOUTHWEST BOUNDARY LAYER FLOW OVER THE UPPER GREAT
LAKES TO START THE DAY FRIDAY...EXPECTING A BAND OF LAKE CONVECTION
ACROSS THE TIP OF THE MITT TO START THE DAY...AND POSSIBLY A BAND
INITIALLY OUT OVER LAKE SUPERIOR GETTING SHIFTED SOUTH INTO FAR
NORTHERN CHIPPEWA COUNTY LATER FRIDAY MORNING.  EXPECT TIP OF THE
MITT BAND TO THIN DURING THE AFTERNOON BUT MAY NOT COMPLETELY GO
AWAY...WHILE SNOW SHOWERS CONTINUE IN THE WHITEFISH BAY VICINITY.
THINK AN INCH OR TWO OF SNOW POSSIBLE DURING THE FIRST HALF OF
FRIDAY ACROSS FAR NORTHERN LOWER...AND DURING THE AFTERNOON HOURS TO
THE WEST OF WHITEFISH BAY IN CHIPPEWA COUNTY.  WINDS EXPECTED TO
REMAIN GUSTY FOR MUCH OF THE DAY FRIDAY WHILE SLOWLY BACKING AROUND
FROM SOUTHWEST TO WESTERLY...WITH GUSTS STILL EXCEEDING 30MPH AT
TIMES.  DOES APPEAR THAT WINDS WILL SLACK OFF RATHER QUICKLY FRIDAY
EVENING.  OFF-AND-ON SNOW SHOWERS EXPECTED ACROSS NORTHERN CHIPPEWA
COUNTY FRIDAY NIGHT...WITH SOME FLURRIES ACROSS FAR NORTHERN LOWER
OFF LAKE MICHIGAN.  DEEPER MOISTURE ALONG DEFORMATION AXIS
ASSOCIATED WITH DEVELOPING MIDDLE MISSISSIPPI VALLEY SYSTEM EXPECTED
TO SPREAD INTO LOWER MICHIGAN OVERNIGHT...AND MAY BRING SOME
SNOWFALL TO SOUTHERN PORTIONS OF THE FORECAST AREA BY DAYBREAK
SATURDAY.

SATURDAY...COORDINATED WITH GRR/DTX/WPC WITH RESPECT TO QPF
POTENTIAL FOR SATURDAY...WITH THE CONSENSUS IDEA LINING UP BEHIND
THE WEAKER NAM-WRF/ECMWF/GGEM WHICH STILL SPREADS SNOW INTO NORTHERN
MICHIGAN BUT WITH MORE SIGNIFICANT ACCUMULATIONS DOWNSTATE.  AS
SYNOPTIC SNOWFALL PEELS AWAY SATURDAY EVENING...WILL TRANSITION TO
NORTHWEST FLOW LAKE CONVECTION OFF LAKES SUPERIOR AND MICHIGAN WHICH
WILL IMPROVE SNOWFALL AMOUNTS FOR AREAS THAT MAY MISS OUT ON THE
BULK OF THE SYSTEM SNOW (LAKE SUPERIOR AND LAKE MICHIGAN SNOWBELTS).
CURRENT THINKING ON THE 24H SNOWFALL BREAKDOWN BASED ON THE ABOVE
MENTIONED COORDINATION IS TO CARRY A CONDITIONAL INCH OR LESS ACROSS
EASTERN UPPER DURING THE DAY SATURDAY...AND 2-3 INCHES TOTAL THROUGH
SATURDAY NIGHT.  1-2 INCHES ALONG-WEST OF AN MBL-GLR-PZQ LINE DURING
THE DAY SATURDAY AND 2-4 INCHES TOTAL BY SUNDAY MORNING. 2-4 INCHES
EAST OF THAT LINE ON SATURDAY WITH LOCALLY UP TO 6 INCHES BY
DAYBREAK SUNDAY...WITH HIGHEST TOTALS FOR ROSCOMMON-OGEMAW-ALCONA
COUNTIES AND EAST FROM THERE. EXPECT SNOW RATIOS TO BE GENERALLY A
LITTLE WETTER THAN NORMAL (PROBABLY AVERAGING AROUND 11:1 OR SO).
SHOULD NOT BE MUCH WIND SATURDAY SO AT THIS POINT NOT EXPECTING MUCH
OF A BLOWING/ DRIFTING ISSUE.  OVERALL THOUGH CURRENT INDICATIONS
ARE FOR A SOLID ADVISORY EVENT FOR A GOOD CHUNK OF NORTHERN
LOWER...WITH DETAILS TO BE REFINED FURTHER DURING LATER FORECAST
CYCLES.

SUNDAY...PROTOTYPICAL WEST-NORTHWEST LAKE EFFECT SNOW SHOWERS/
FLURRIES WILL BE THE RULE FOR SUNDAY...SHOULD BE A BRISK DAY WITH
TEMPERATURES IN THE 30S AND A BIT OF A WEST-NORTHWEST BREEZE.

&&

.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)
ISSUED AT 411 PM EST THU NOV 19 2015

AN UPPER LEVEL TROUGH IS CENTERED OVER THE GREAT LAKES AT THE START
OF THE PERIOD WITH A BIT OF ONGOING LIGHT W/WSW FLOW LAKE EFFECT
SNOW SHOWERS OVER PARTS OF NORTHWEST LOWER MICHIGAN. DOESN'T LOOK
LIKE TOO MUCH IN THE WAY OF ACCUMULATION SUNDAY NIGHT BEFORE WINDS
SHIFT WSW AND H8 TEMPS BEGIN TO RISE AHEAD OF AN AREA OF LOW
PRESSURE EXPECTED TO MOVE TOWARD THE NRN GREAT LAKES EARLY IN THE
WEEK.

BY MONDAY MORNING...THE AFOREMENTIONED AREA OF LOW PRESSURE AND
ASSOCIATED UPPER LEVEL SHORTWAVE WILL BE CENTERED OVER THE FAR
WESTERN GREAT LAKES. WAA OVER NRN MI SHOULD PROVIDE ENOUGH ASCENT TO
KICK OFF SNOW SHOWERS OR AN AREA OF LIGHT SNOW...ESPECIALLY OVER THE
NORTHERN HALF OF THE CWA. AS THE LOW PASSES TO OUR EAST BY MONDAY
NIGHT...LLEVEL WINDS SHIFT NNW PROVIDING ANOTHER SHOT AT LES IN THE
TYPICAL SNOW BELTS OF ERN UPPER AND NW LOWER MI THROUGH AT LEAST
TUESDAY MORNING. FOR THE END OF THE EXTENDED PERIOD...ALL SIGNS
POINT TOWARD RATHER MILD CONDITIONS RETURNING TO THE REGION
WEDNESDAY INTO THURSDAY. WHILE ABOVE NORMAL CONFIDENCE EXISTS IN
TEMPERATURE TRENDS...THERE REMAINS RATHER LOW CONFIDENCE IN OVERALL
PRECIPITATION CHANCES AS SEVERAL SOLUTIONS REMAIN POSSIBLE IN TERMS
OF AVAILABLE MOISTURE AND FORCING WEDNESDAY THROUGH THE THANKSGIVING
HOLIDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1135 PM EST THU NOV 19 2015

SW FLOW LAKE EFFECT SNOW SHOWERS WILL PERSIST OVERNIGHT
PARTICULARLY OFF NRN LAKE MICHIGAN INTO THE STRAITS WITH THE
BIGGEST IMPACT OCCURRING AT KPLN. EXPECT MAINLY MVFR CONDITIONS
THERE OVERNIGHT THROUGH FRIDAY MORNING. VFR CONDITIONS WILL
LARGELY DOMINATE AT THE REST OF THE TERMINAL SITES OVERNIGHT
THROUGH FRIDAY.

WINDS...REMAINING GUSTY SW TONIGHT WITH GUSTS LARGELY RUNNING 2O
TO 30 KNOTS. WINDS WILL GRADUALLY DIMINISH LATE OVERNIGHT THROUGH
FRIDAY AND GRADUALLY VEER WESTWARD. GUSTINESS ENDS BY FRIDAY
EVENING.

&&

.MARINE...
ISSUED AT 411 PM EST THU NOV 19 2015

GALE FORCE WINDS AND HIGH WAVES WILL CONTINUE TO IMPACT ALL
NEARSHORE AREAS THRU TONIGHT THANKS TO A TIGHT LOW LEVEL PRESSURE
GRADIENT HOLDING OVER THE GREAT LAKES IN THE WAKE OF THE DEPARTING
COLD FRONT. LAKE EFFECT SHOWERS...MAINLY SNOW SHOWERS...WILL
CONTINUE TO IMPACT OUR LAKE MICHIGAN NEARSHORE AREAS AS WELL AS THE
STRAITS AND FAR NRN LAKE HURON NEARSHORE AREAS THRU FRIDAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY UNTIL 2 AM EST FRIDAY FOR MIZ015-016-019>021-025-
     031.

LH...GALE WARNING UNTIL 4 AM EST FRIDAY FOR LHZ346>349.

     GALE WARNING UNTIL 7 AM EST FRIDAY FOR LHZ345.

LM...GALE WARNING UNTIL 7 AM EST FRIDAY FOR LMZ323-341-342-344>346.

LS...GALE WARNING UNTIL 4 AM EST FRIDAY FOR LSZ322.

     GALE WARNING UNTIL 7 AM EST FRIDAY FOR LSZ321.

&&

UPDATE...ADAM
NEAR TERM...MLR
SHORT TERM...JPB
LONG TERM...GILLEN
AVIATION...ADAM
MARINE...MLR
Hazardous weather outlook, Nov 19, 4:49 PM EST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
449 PM EST THU NOV 19 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-201100-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
449 PM EST THU NOV 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

VERY GUSTY SOUTHWEST WINDS WILL CONTINUE. GUSTS OF 45 TO 50 MPH
ARE EXPECTED ALONG THE LAKE MICHIGAN COASTLINE OF NORTHWEST LOWER
AND EASTERN UPPER MICHIGAN. GUSTS OF 35 TO 45 MPH WILL BE COMMON
ELSEWHERE. SEE ONGOING WIND ADVISORIES FOR FURTHER DETAILS.

GALE FORCE WINDS ARE EXPECTED WITHIN ALL NORTHERN MICHIGAN
NEARSHORE ZONES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE REMAINS POTENTIAL FOR ACCUMULATING SNOW SATURDAY AND
SATURDAY NIGHT...ESPECIALLY ACROSS NORTHERN LOWER MICHIGAN.
UNCERTAINTY REMAINS WITH REGARDS TO THE SPECIFIC STORM TRACK...BUT
CURRENT INDICATIONS ARE THAT THE BEST ACCUMULATIONS WILL FOCUS
EAST OF A CADILLAC TO ROGERS CITY LINE. MONITOR LOCAL FORECASTS
FOR THE LATEST INFORMATION ON THIS POTENTIAL SNOW EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WIND AND
PRECIPITATION REPORTS TO THE NATIONAL WEATHER SERVICE. REPORTS
MAY BE MADE ONE OF THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD

FACEBOOK: FACEBOOK.COM/NWSGAYLORD

TWITTER:  TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 3:48 AM ESTSmall Craft AdvisoryAPX24 hr
Nov 20, 3:29 PM ESTWinter Weather AdvisoryAPXAlcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more39 hr

Nearby

Winter Storm Watches in Michigan, 2015Every winter storm watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.